Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 472, NWS Atlanta, GA

December 28, 2005Peach County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 28, 2005, 7:06 PM EST for Peach County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2005, 7:06 PM EST (00:06 UTC)
Expired
Dec 28, 2005, 7:30 PM EST
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Peach County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 7:25 PM ESTHAIL 0.75Fort Valley, GASLIGHTLY LARGER THAN DIME...REPORTED BETWEEN 1925 AND 1940 EST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 1:40 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 290008
SVRFFC
GAC225-290030-
/O.NEW.KFFC.SV.W.0472.051229T0006Z-051229T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEACH COUNTY IN CENTRAL GEORGIA

* UNTIL 730 PM EST

* AT 709 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  
  THIS STORM WAS LOCATED 1 MILE NORTH OF FORT VALLEY...AND WAS 
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POWERSVILLE AND BYRON. THIS STORM WILL ALSO CROSS I-75 BETWEEN 
  MILE MARKERS 142 AND 150.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3262 8399 3253 8397 3254 8370 3271 8371

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 2:32 PM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 28, 2:32 PM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EST WED DEC 28 2005

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
CURRENT CONVECTION AHEAD OF THE COLD FRONT WHICH IS MOVING ACROSS
CENTRAL AL. THIS IS EXPECTED TO BE INTO NORTHWEST GA BY 8 PM AND
OUT OF THE CWA BY 12Z THU. ALL PRECIP WILL REMAIN ALONG AND AHEAD
OF THE FRONT. GFS DID NOT GET INTO OUR SYSTEM IN TIME FOR THIS
FORECAST PACKAGE...HOWEVER ETA APPEARS TO BE DOING A PRETTY GOOD
JOB. NEXT SYSTEM WILL MOVE INTO THE CWA FRIDAY NIGHT AND SATURDAY.
ETA IS WEAKER AND DRIER THAN THE PREVIOUS RUN OF THE GFS ALTHOUGH
THE MET DATA SUGGEST OTHERWISE. WILL KEEP HIGH CHANCE POPS FOR
FRIDAY NIGHT. AS FOR TEMPS...MUCH COOLER THURSDAY WITH A STRONG
NORTHWEST FLOW...THEN A DECENT REBOUND ON FRIDAY AHEAD OF THE NEXT SYSTEM.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
PREVIOUS RUN OF THE GFS CONTINUES WITH ONE SYSTEM AFTER ANOTHER
COMING ONSHORE ON THE PACIFIC COAST AND MOVING RAPIDLY ACROSS THE
U.S. THIS WILL ALSO KEEP GEORGIAS SOURCE OF AIR MARITIME AND NOT
POLAR WHICH MEANS VERY MILD TEMPS FOR THIS TIME OF YEAR THROUGH
DAY 7. IT ALSO MEANS EACH SYSTEM WILL HAVE THE POTENTIAL TO
PRODUCE THUNDERSTORMS. FIRST SYSTEM WILL MOVE ACROSS THE CWA
SATURDAY AND INTO SATURDAY EVENING. THIS APPEARS TO BE RATHER WEAK
WITH THE SURFACE LOW IN THE NORTHERN MISSISSIPPI VALLEY AND H5 LOW
ALSO IN THE NORTHERN MISSISSIPPI VALLEY. THE NEXT SYSTEM AFFECTS
US LATE SUNDAY AND INTO MONDAY. THIS APPEARS TO BE RATHER STRONG
WITH THE SURFACE AND H5 LOW IN THE MID MISSISSIPPI VALLEY. THIS
SYSTEM ALSO DRAWS SOME ATLANTIC MOISTURE OVER GEORGIA AT THE ONSET
SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         41  51  34  59 /  20   5   5   5
ATHENS          42  53  32  59 /  70   5   5   5
GAINESVILLE     41  51  33  57 /  40   5   5   5
ROME            42  55  30  61 /  20   5   5   5
COLUMBUS        44  58  35  63 /  20   0   5   5
MACON           44  56  31  61 /  60   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Dec 28, 4:10 PM EST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EST WED DEC 28 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
410 PM EST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED TORNADOES POSSIBLE THIS AFTERNOON AND EARLY EVENING
PARTS OF NORTH AND CENTRAL GEORGIA...
...TORNADO WATCH FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM...

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH NORTHWEST GEORGIA THIS EVENING...AND
THROUGH CENTRAL GEORGIA AROUND MIDNIGHT. SOUTHERLY WINDS WILL BRING
INCREASING MOISTURE ACROSS NORTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS WILL BE TORNADOES...LARGE HAIL...DAMAGING
WINDS...AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON. THIS WILL HELP TO DESTABILIZE THE AIR OVER
GEORGIA. LIFTED INDEX VALUES SHOULD RANGE FROM MINUS 2 TO MINUS
4 THIS AFTERNOON WITH CAPES AROUND 1000. THE MOST FAVORED AREA FOR
THUNDERSTORM DEVELOPMENT SHOULD BE ALONG AND SOUTH OF A LINE FROM
CEDARTOWN...TO ATHENS. SOME OF THESE STORMS COULD CONTAIN LARGE HAIL
AND DAMAGING WINDS. ALONG AND SOUTH OF A LINE FROM LAGRANGE...TO
FORSYTH...TO WARRENTON HELICITY VALUES WILL BE SUFFICIENT TO PRODUCE
ISOLATED TORNADOES IN THE STRONGER STORMS. A TORNADO WATCH IS IN
EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED UNTIL 10 PM SOUTH OF A LINE FROM
CEDARTOWN...TO ATHENS...TO WASHINGTON.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS
WEATHER IS EXPECTED.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Dec 28, 5:35 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EST WED DEC 28 2005

GAZ090-282300-

535 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN
CHATTAHOOCHEE COUNTY UNTIL 600 PM EST...

AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ON THE ALABAMA GEORGIA BORDER JUST WEST OF FORT
BENNING. THE THUNDERSTORM WAS MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS CHATTAHOOCHEE COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 5:51 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EST WED DEC 28 2005

GAZ071>073-082-282330-

551 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN
BIBB...JONES...BALDWIN AND MONROE COUNTIES UNTIL 630 PM EST...

AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BRENT TO GRAY TO MILLEDGEVILLE. THESE
STORMS WERE MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BIBB...JONES...BALDWIN AND MONROE COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:10 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EST WED DEC 28 2005

GAZ079-080-090-091-290000-

610 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN
TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES UNTIL 700 PM
EST...

AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR CUSSETA TO GENEVA TO BUTLER. THESE
THUNDERSTORMS WERE MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT COUNTIES. BRIEF
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:24 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EST WED DEC 28 2005

GAZ005>007-012-013-290030-
624 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN PICKENS...GORDON...
GILMER...FANNIN AND MURRAY COUNTIES UNTIL 730 PM EST...

AT 622 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SCATTERED LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF
OASIS TO REDBUD... MOVING EAST AT 35 MPH. THESE STORM MAY INTENSIFY
TO SEVERE LEVELS AND BE CAPABLE OF HAIL UP TO NICKEL SIZE THROUGH
800 PM EST.
Special weather statement, Dec 28, 6:26 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EST WED DEC 28 2005

GAZ005>008-012-013-290015-

626 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN
PICKENS...GORDON...GILMER...UNION...FANNIN AND MURRAY COUNTIES UNTIL
715 PM EST...

AT 624 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CALHOUN TO CARTERS TO ELLIJAY TO OASIS.
THESE THUNDERSTORMS WERE MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PICKENS...GORDON...GILMER...UNION FANNIN AND MURRAY COUNTIES.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 6:53 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST WED DEC 28 2005

GAZ081>083-093>095-290045-

653 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND HEAVY RAIN IN
MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB COUNTIES UNTIL
745 PM EST...

AT 650 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM IDEAL TO ROBERTA TO MACON. THESE
THUNDERSTORMS WERE MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MACON...HOUSTON...PEACH...CRAWFORD...TWIGGS AND BIBB
COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 7:32 PM ESTSevere Thunderstorm WarningFFCHouston, Peach28 min
Dec 28, 7:47 PM ESTSevere Thunderstorm WarningFFCJefferson, Washington43 min
Dec 28, 8:25 PM ESTSevere Thunderstorm WarningFFCHouston35 min
Dec 28, 8:35 PM ESTSevere Thunderstorm WarningFFCBleckley25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.